It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I'm so sorry to hear about your problems. Do you know much about Dexedrine? I'm asking because I'm very familiar with the adverse effects of stimulant drugs. They don't work the same way for everyone. For many children and adults, they can cause even more problems. The CNS related side effects include: personality changes, irritability, hyperactivity, restlessness, psychosis, dizziness, nervousness, insomnia, nervousness, agitated states, tics and involuntary movements. Stimulants can exacerbate a condition.

Did you know your husband before he started drug therapy? Of course, he must have had a problem to begin with and that's often what's pointed to when a person just gets progressively worse, but you really need to suspect the drug. It could be a big part of his problem. If he is in such a bad way, doesn't it make you wonder why he's even on the drug, since it's not "working" for him? It could be working, but not in a good way.

I bring this up because my sister got married a couple of years ago to a guy who's been on Lithium (a much different drug, I know, but pscyh med) since he was in college. His Dad's a psychiatrist and, when they guy flipped out after a drinking binge, his Dad diagnosed him as "bipolar" and put him on Lithium for life. The father and his son are both alcoholics and it didn't occur to the father to get the son to dry out first, to see if that would solve his problems. Well, my sister's husband has just gotten worse over the years. They institutionalized him twice. No one considers that Lithium might just be his problem. When he gets argumentative and hard to deal with, my sister just figures that he "needs to be on something". Very sad situation.

I've read that it's only a small percentage of people with attention deficit problems, are actually having a reaction to food additives, sugars, wheat, etc. A doctor in Detroit, helps kids who've had bad reactions or worsening of conditions while on Ritalin, Concerta, Adderall, etc. She uses an elimination diet and has nearly 100% success! She was featured on a television program. Her ability to really help and CURE, so many, tells me that the food connection is much greater than anyone knows. BTW, my brother in law is a big coffee drinker. It can cause symptoms of ADD and amp a person up. Along with the stimulant meds, it can just make a person very difficult to deal with.

Have you ever thought of having your husband wean himself off the drug, very slowly, just to see how he does? It really doesn't sound like you have anything to lose, since you sound about at your wit's end. Wouldn't it be worth a try? You really do need to suspect the drug in this case. It's so common for drugs to exacerbate an existing condition or add even more to the mix. I'm sure that your husband doesn't want to be the way he is. When under the influence of a powerful drug, a person really doesn't have much control. They may see that how they're being, is bad, but find it nearly impossible to change.

Good luck to you and your husband.





All times are GMT -7. The time now is 12:52 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!